News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: could someone give some advice?


 andrew1113 - Sat Jan 31, 2004 11:06 am

the last couple days i've been having trouble going to the stool. I've been able to go but it seems small and runny. When i try to go it feels like theres something big that i can't get out. i was wondering what a could take help me go, would increaseing fiber work, or would a laxitive be better? also how long should i let the problem presist before seeing a doctor(which i would rather not do).

heres some background, i've been on a high protien diet for about 6 months. Last week i was prescribed Azithromycin, i just finished it the day i noticed the problem. I was also prescribed Nasonex Aqueous Nasal spray, which i am still on.
 andrew1113 - Sat Jan 31, 2004 11:23 am

i'm a 19year old male, pretty good shape.
 Dr. Russell M - Tue Feb 03, 2004 12:10 pm

User avatar Hi!

I see you are having problems with constipation. If your stools are so hard that you need to strain to move your bowels, then stool softeners (eg. docusate) incliuding fibers are recommended. But if your problem is like you can't have enough of bowel movements, then colonic stimulants and stimulant laxatives may come handy (eg. bisacodyl).

If oral preparations fail after full therapeutic dosage, one might try suppositories. And if even that fails, enemas would be the next option. If yet difficult, manual disimpaction of hardened stool may help.

Your description of the problem at hand brings to mind some kind of rectal outlet obstruction like a hemorrhoid. The causes of constipation are many, and if we need to go to the root of the problem, a visit to your doctor and a workup would be advised.

Hope this helps,

Warm regards,

Bill

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here